MAUDE Adverse Event Report: BERCHTOLD GMBH & CO. KG CHROMOPHARE OR LIGHT CEILING-MOUNTED; LIGHT, SURGICAL, CEILING MOUNTED

BERCHTOLD GMBH & CO. KG CHROMOPHARE OR LIGHT CEILING-MOUNTED; LIGHT, SURGICAL, CEILING MOUNTED
Catalog Number CH00000001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that light 1 in or 7 has separated from the suspension and fallen to the ground.The connection to the spring arm still present on the suspension and the lc bearing has broken and slid out of the proximal end of the cardanic.There was one employee and no patients in the room when this happened.No one was struck by the falling light.Prior to this event the light did not have control from the cfwp, but would turn on from the light head.There were no reported injuries or adverse consequences.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was reported that light 1 in or 7 has separated from the suspension and fallen to the ground.It was reported that the connection to the spring arm was still present on the suspension and the lc bearing has broken and slid out of the proximal end of the cardanic.There was one employee and no patients in the room when this happened.No one was struck by the falling light.Prior to this event the light did not have control from the cfwp, but would turn on from the light head.There were no reported injuries or adverse consequences.Field service technician visited facility and found that the cardanic dog screw was worn and damaged the cardanic.Both needed to be replaced.A new spring arm and cardanic were replaced, keeping the same light head and put back into service (fully functional).The product was not returned for investigation.There have been no reported issues since the equipment was replaced and light head put back into service.Although the exact root cause of this issue is unknown, the most likely root cause would be related to improper preventative maintenance.As was reported, there was one employee and no patients in the room when this happened, and there was no patient involvement or adverse event reported.This failure mode has not exceeded any thresholds and will continue to be monitored.If any further information is received, a supplemental will be filed.

Brand Name
CHROMOPHARE OR LIGHT CEILING-MOUNTED
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM  78532
Manufacturer (Section G)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
Manufacturer Contact
josh phillips
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
74611810
MDR Report Key18899400
Report Number0008010153-2024-00005
Device Sequence Number15413828
Product Code FSY
UDI-Device Identifier07613327296167
UDI-Public07613327296167
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberCH00000001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown